Skin Cancer Home > Yervoy Overdose
There have not been any reported cases of a Yervoy (ipilimumab) overdose, so it is not exactly clear what effects might occur. Although this medicine is administered by a healthcare provider in a healthcare setting, the dosage is based on weight and there is a possibility that this may be miscalculated. If an overdose occurs, treatment will consist of treating any symptoms that occur.
Can You Receive Too Much Yervoy?Yervoy™ (ipilimumab) is a prescription anticancer medication. It is used in the treatment of advanced melanoma (a type of skin cancer). Yervoy is given intravenously (by IV) once every three weeks. As with most medications, it is probably possible to receive too much Yervoy.
The effects of an overdose would likely vary, depending on a number of factors, such as the Yervoy dosage and whether it was combined with any other medications or substances.
Effects of an OverdoseThere are no reported cases of a Yervoy overdose. Because the medication is given by IV in a healthcare setting, an overdose is unlikely. However, each individual dosage is based on body weight. Therefore, a miscalculation could result in too much medication being given.
Because there are no reports of an overdose with Yervoy, it is not entirely known what to expect if too much of the medication is given. It is reasonable to assume an overdose could increase the risk for the usual Yervoy side effects, or make them more severe. Some of these side effects could include:
- Severe tiredness
- Skin rash
- Abdominal (stomach) pain
- Autoimmune reactions (when the immune system attacks the body) of various parts of the body, such as:
- Hormone glands.